Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 118, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:11 PM EDT for 5 counties in Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 9:11 PM EDT (01:11 UTC)
- Expired
- Jul 1, 2012, 10:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:48 PM EDT | TSTM WND DMG | Pikeville, KY | TREE BLOWN DOWN IN PIKEVILLE. |
| Jul 1, 10:02 PM EDT | TSTM WND DMG | 4 Nne Huddy, KY | TREES DOWN BLOCKING TRAFFIC ON KY ROUTE 292. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS53 KJKL 020111
SVRJKL
KYC071-115-153-159-195-020200-
/O.NEW.KJKL.SV.W.0118.120702T0111Z-120702T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
EAST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
WESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1000 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOTSON...OR NEAR PRESTONSBURG...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...PIKEVILLE...CLIFF...BLUE RIVER...DOCK...PYRAMID...
LANCER...DICKS CREEK...CORN FORK HOLLOW...HUEYSVILLE...DWALE...
BEAVER JUNCTION...PLEASANT...ALVIN...ALLEN...ALLEN CITY...
ENDICOTT...MARTIN...ALPHORETTA AND ARKANSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3729 8257 3766 8300 3781 8281 3770 8230
3768 8229 3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0112Z 314DEG 26KT 3765 8283
WIND...HAIL 60MPH 1.00IN
$$
KAS2 follow-up statements
083
WWUS53 KJKL 020141
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
941 PM EDT SUN JUL 1 2012
KYC115-020149-
/O.CAN.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
JOHNSON KY-
941 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
3773 8287 3774 8277 3775 8276 3773 8268
3773 8263 3775 8266 3778 8265 3770 8230
3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0139Z 314DEG 26KT 3751 8265
$$
KYC071-153-159-195-020200-
/O.CON.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
MAGOFFIN KY-MARTIN KY-PIKE KY-FLOYD KY-
941 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD...
WESTERN PIKE...SOUTHERN MARTIN AND EAST CENTRAL MAGOFFIN COUNTIES
UNTIL 1000 PM EDT...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HONAKER...OR 9 MILES WEST OF PIKEVILLE...MOVING SOUTHEAST AT 30 MPH.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS
NORTHERN PORTIONS OF MAGOFFIN COUNTY IN THE FORM OF FELLED TREES.
POWER OUTAGES HAVE ALSO BEEN REPORTED.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...BOLDMAN...GRETHEL...PISO...RURAL...CRAYNOR...CONDER...
VARNEY...HEISEY...OSBORN...COAL RUN...GALVESTON...BUCKHORN
HOLLOW...BEAVER...META...TURKEY CREEK...SIDNEY...ZEBULON...SOUTH
WILLIAMSON AND CANADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
3773 8287 3774 8277 3775 8276 3773 8268
3773 8263 3775 8266 3778 8265 3770 8230
3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0139Z 314DEG 26KT 3751 8265
WIND...HAIL 60MPH 1.00IN
$$
RAY555
WWUS53 KJKL 020159
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
959 PM EDT SUN JUL 1 2012
KYC071-153-159-195-020206-
/O.EXP.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
MAGOFFIN KY-MARTIN KY-PIKE KY-FLOYD KY-
959 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND PIKE
COUNTIES IS BEING REISSUED...
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SOUTHWARD ACROSS
PORTIONS OF THE WARNED AREA. THEREFORE SEVERE THUNDERSTORM WARNING
NUMBER 120 WAS ISSUED TO REPLACE AND EXPAND SEVERE THUNDERSTORM
NUMBER 118 WHICH EXPIRES AT 1000 PM.
PLEASE REFER TO SEVERE THUNDERSTORM BULLETIN 120 FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
3773 8287 3774 8277 3775 8276 3773 8268
3773 8263 3775 8266 3778 8265 3770 8230
3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0156Z 314DEG 26KT 3742 8254
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:35 PM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 3:35 PM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT SUN JUL 1 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 335 PM EDT SUN JUL 1 2012 CURRENT SETUP ACROSS THE OHIO VALLEY THIS AFTERNOON ON VIS HAS THE UPSTREAM MCS NOW OVER NORTHWEST INDIANA HEADING SOUTHEAST. CURRENT CU POP UPS IN SOUTHERN IN AND INTO SW OH INDICATE THAT SOME ACTIVITY MAY POP UP BEFORE THE MCS REACHES THE CWA BORDER. SPECIALLY SINCE THE BOUNDARY LAYER HAS WARMED SIGNIFICANTLY AND WITH THIS MORNINGS RAINFALL...DEWS UP NORTH ARE IN THE MID 60S. A UNSTABLE ATMOSPHERE CONTINUES TO DEVELOP IN NORTHERN KENTUCKY AND SO HAVE ADJUSTED POPS FOR A LATER ARRIVAL OF THE MCS. WITH A LATER ARRIVAL...THE BLUEGRASS COUNTIES ONSET ALIGNS WITH MAX HEATING AND WILL BANK ON A FEW STORMS BECOMING SEVERE. CONCERNING FURTHER UPSTREAM WITH THE...TRAIN OF SEVERAL MCS COMING DOWN THE PIKE...WILL INSERT CHANCE POPS INTO THE MORNING HOURS FOR THIS AND INTO MONDAY AFTERNOON TO COUPLE WITH THE MAX HEATING. MODELS HAVE HAD A BIT OF TROUBLE TIMING THESE SYSTEMS INTO THE AREA SO WILL KEEP CHANCE POPS IN THE FORECAST DURING MONDAY AFTERNOON. THE CURRENT TREND WITH THE NORTH GETTING SOME RAINFALL TODAY WILL LEAD TO A BIT LOWER TEMPERATURES ACROSS THE AREA FOR MONDAY DUE TO THE CLOUD COVER AS WELL SO WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET THE ONE FOR TODAY EXPIRE AT 02Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 335 PM EDT SAT JUN 30 2012 THE MODELS ARE IN ONLY FAIR AGREEMENT ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. THEY AGREE THAT...IN GENERAL...EAST KENTUCKY WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE TO THE SOUTH INITIALLY BEFORE IT WANES AND ANOTHER BUILDS TO THE NORTHWEST. AS THE FIRST RIDGE WEAKENS...VARIOUS SHORTWAVES WILL LIKELY CARVE CLOSER TO THE CWA AND LOCALLY KNOCK HEIGHTS DOWN FURTHER. THE NEW BUILDING RIDGE TO THE WEST WILL EXERT ITS INFLUENCE OVER EAST KENTUCKY DURING THE LATTER PART OF THIS WEEK AND OVER THE WEEKEND. HOWEVER...YET AGAIN...WE WILL BE ON THE FRINGE AND SOME ENERGY WILL LIKELY IMPINGE OUR EASTERN FLANK DURING THE LATTER PARTS OF THE EXTENDED. PREFER A BLENDED SOLUTION THROUGH THE PERIOD WITH A FOCUS ON THE CENTERS OF THE RIDGES AND TAPERING THEIR SUPPRESSING/ OPPRESSING INFLUENCES WITH DISTANCE. SENSIBLE WEATHER WILL FEATURE A SOMEWHAT IMPROVED OUTLOOK WITH RESPECT TO HEAT AND DROUGHT CONDITIONS THROUGH THE EXTENDED. HOWEVER...WHAT WE MAKE UP FOR IN LOWER AFTERNOON TEMPS WILL LIKELY BE MADE UP BY THE HIGHER MOISTURE CONTENT IN THE AIR AND KEEP THE HEAT INDICES WELL INTO THE 90S...BUT PROBABLY JUST SHY OF ADVISORY LEVELS. EARLY ON...THE CHANCE OF CONVECTION WILL BE LARGELY DIURNALLY DRIVEN AND NOT FAVORING ONE PART OF THE CWA OVER ANOTHER. AS SUCH...THERE WILL BE SOLID CHANCES OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING FROM TUESDAY THROUGH THURSDAY WITH CHANCES DOWN TO SLIGHT IN THE MIDDLE OF THE NIGHT AND THROUGH THE BULK OF THE MORNINGS. AS THE RENEWED RIDGE BUILDS IN FROM THE NORTHWEST LATER IN THE EXTENDED...THE MAIN THREAT FOR CONVECTION WILL SHIFT EAST TO NEAR THE VIRGINIA BORDER AND SPINE OF THE APPALACHIANS...STILL PRIMARILY DIURNALLY DRIVEN. DURING THIS TIME...THE HEAT WILL BUILD IN MORE EFFECTIVELY AS THE MOISTURE WANES AND THE UPPER RIDGE BRINGS ITS SUPPRESSION TO THE AREA. THERE WILL REMAIN A CONSTANT THREAT OF STRONG TO SEVERE STORMS STRAFING PORTIONS OF THE CWA THROUGH THE EXTENDED AS MCS CLUSTERS...AND THEIR POTENTIAL TO SPAWN ACTIVITY ANEW - WELL FED BY THE AMPLE INSTABILITY IN PLACE EACH AFTERNOON...ROAM THE FRINGES OF THE MID LEVEL HEAT BUBBLE. SUMMER WILL CONTINUE ITS HOT AND STICKY GRIP ON OUR WEATHER THIS UPCOMING WEEK...BUT THERE IS REASON TO HAVE HOPE FOR SOME HIT AND MISS RELIEF FROM OUR PARCHED...DROUGHT...CONDITIONS. THE GRID LOAD CAME IN ABOUT AS REASONABLE AS ONE CAN EXPECT FOR A MESOSCALE DRIVEN REGIME SUCH AS THIS ONE IN PLACE. DID ADJUST THE POPS A BIT FOR EACH NIGHT TO BETTER REFLECT A MORE STANDARD DIURNAL PATTERN. ALSO...PUT IN A SMALL AMOUNT OF TERRAIN BASED DETAILS TO THE LOW TEMPERATURE GRIDS...NIGHTLY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 140 PM EDT SUN JUL 1 2012 VFR CONDITIONS RESIDE OVER EASTERN KENTUCKY CURRENTLY. THE ONE CONCERN THIS AFTERNOON IS UPSTREAM OVER NORTH WESTERN IN AS A MCS TAKES SHAPE AND BEGINS TRACKING SOUTHEAST. NORTHERN KENTUCKY AS WELL AS JKL AND LOZ WILL LIKELY SEE SOME THUNDERSTORMS THIS AFTERNOON AROUND 22Z AND HAVE PUT THUNDER OVER JKL AND VCTS OVER LOZ. THIS WILL PUT JKL IN MVFR CONDITIONS. SME WILL LIKELY STAY VFR THROUGH THE PERIOD AS THE STORMS WILL TRACK TO THE NORTH. JKL AND LOZ WILL SEE MVFR FOG DUE TO THIS AFTERNOONS RAINFALL. BY 13Z TOMORROW...FOG WILL DISSIPATE AND GIVE WAY TO SCATTERED CU AT 5 KFT. AT THIS TIME THE SYNOPTIC PICTURE IS UNCLEAR AS TO WHEN THE NEXT MCS WILL MOVE THROUGH DUE TO THIS PATTERN IN PLACE. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SHALLENBERGER LONG TERM....GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Jul 1, 8:00 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT SUN JUL 1 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 800 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA FOR EARLY TONIGHT. THE PRIMARY THREAT FROM ANY STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY ACROSS ALL OF EASTERN KENTUCKY. HIGH TEMPERATURES IN THE 90S WILL CONTINUE THROUGH SATURDAY. HEAT INDEX VALUES IN THE UPPER 90S ARE EXPECTED THROUGH THE ENTIRE WEEK. WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS THIS EVENING AND TONIGHT. JJ
In the hours before
Local storm report, Jul 1, 8:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WEST LIBERTY 37.91N 83.27W
07/01/2012 E0.88 INCH MORGAN KY 911 CALL CENTER
PENNY TO NICKEL SIZE HAIL FALLING.
&&
RAYLocal storm report, Jul 1, 8:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BIG WOODS 37.99N 83.47W
07/01/2012 E0.75 INCH MENIFEE KY TRAINED SPOTTER
PENNY SIZED HAIL AND WIND GUSTS ESTIMATED AT 35 MPH
OCCURRED AT 750 PM AND 755 PM.
&&
JJLocal storm report, Jul 1, 8:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG WEST LIBERTY 37.91N 83.27W
07/01/2012 MORGAN KY 911 CALL CENTER
SEVERAL TREES DOWN ALONG LIBERTY ROAD IN WEST LIBERTY
NEAR THE DAVIS LANE INTERSECTION AND SOME STRUCTURAL
DAMAGE TO A TRAILER.DAMAGE REPORTED JUST WEST OF THE
MORGAN COUNTY HOSPITAL.
&&
RAYLocal storm report, Jul 1, 8:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
853 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG FALCON 37.79N 83.00W
07/01/2012 MAGOFFIN KY TRAINED SPOTTER
TREE DOWN ON ROUTE 1081 JUST OFF OF ROUTE 40.
&&
RAYLocal storm report, Jul 1, 9:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ISONVILLE 38.07N 83.05W
07/01/2012 E1.00 INCH ELLIOTT KY EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMERGENCY MANAGER
&&
JJLocal storm report, Jul 1, 9:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 5 S SANDY HOOK 38.02N 83.12W
07/01/2012 ELLIOTT KY 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN END OF THE COUNTY.
&&
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 44 min |
| Jul 1, 8:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 52 min |
| Jul 1, 8:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 31 min |
| Jul 1, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 23 min |
| Jul 1, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 2 more | 49 min |
| Jul 1, 9:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 23 min |
| Jul 1, 10:05 PM EDT | Areal Flood Advisory | JKL | Pike | 2 hr |
| Jul 1, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 51 min |
| Jul 1, 10:50 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell, Wolfe | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.